MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLUNT TIP TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLUNT TIP TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number H12LP
Medical Device Problem Codes Use of Device Problem (1670); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # v9555a.Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance / manufacturing irregularities were identified.As part of our quality process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.If the product is received at a later date, the investigation will be updated as applicable.Additional information received: a photo was received for review.During the visual analysis, the following was observed: the photo shows an h12lp universal with a piece of torn seal also observed to be placed on a cap.No packaging was observed in the photo provided.Based on the photo, the event described was confirmed, however no conclusion or root cause could be determined.Because the instrument was not returned, the evaluation is limited.As part of our quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that during a laparoscopic appendectomy, the surgeon found black pieces of the universal trocar seal fell into the patient.A large piece was found and removed but there was a little piece that was missing from the larger piece that was not found, though they used a laparoscope and grapsers to search the abdominal cavity for additional pieces.It was noted that several items were used down this trocar port including an ats45, grasper, specimen retrieval bag, and a raytec sponge.The appendix was also removed through this port using a specimen retrieval device.The patient has not experienced any issues since procedure and there is no plan for any reoperation to locate tiny seal piece.

Brand Name
ENDOPATH XCEL BLUNT TIP TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key12628748
Report Number3005075853-2021-06174
Device Sequence Number13796922
Product Code GCJ
UDI-Device Identifier10705036002017
UDI-Public10705036002017
Combination Product (Y/N)N
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH12LP
Device Catalogue NumberH12LP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2021
Initial Report FDA Received Date10/13/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;